MAUDE Adverse Event Report: BIOMET 3I 3I T3® WITH DCD® NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3® WITH DCD® NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 8.5MM; DENTAL IMPLANT
Model Number BNSS485
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Doctor reported that implants had to be removed due to allergic reaction.Procedure delayed 6 months.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).Additional device information unknown/not provided.Device manufacturer date unknown/not provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Product evaluation: the 4 implants were returned for investigation.Visual evaluation of the as returned implants identified signs of use (bone residue) around the external threads due to usage but no apparent signs of malfunction the device could not be functionally tested for the reported failure (allergic reaction).Pre-existing condition noted on the per was 'low bone density ¿ type iii'.The reported device had been placed on unknown tooth sites for approximately 1 year.X-ray or picture images were not provided.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev i - 2022/08/01.Information identified: contraindications, warnings, precautions, and potential adverse events.Per the applicable ifu, 'placement of dental implants may be precluded by both patient conditions that are contraindications for surgery as well as hypersensitivity to commercially pure titanium or titanium alloy'.Dhr review: dhr review for the lots (2019061964, 2019052378 & 2019041774) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lots were inspected and passed all acceptance criteria by qa.Sterilization record review: sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review: complaint history review was performed for the reported lot numbers (2019061964, 2019052378 & 2019041774) for similar events (complaint category keywords: allergic reaction) and no other complaint was identified.Post market trending review: july post market trending was reviewed and there were no actionable events or corrective actions for the reported event or products.Therefore, based on the available information, device malfunction did not occur.The reported event could not be verified as the exact details of event and patient anatomical/physiological conditions were unknown/nonverifiable.

Brand Name
3I T3® WITH DCD® NON-PLATFORM SWITCHED PARALLEL WALLED IMPLANT 4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14514318
Report Number0001038806-2022-00776
Device Sequence Number17515138
Product Code DZE
UDI-Device Identifier00844868029083
UDI-Public(01)00844868029083(17)240524(10)2019041774
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/24/2024
Device Model NumberBNSS485
Device Catalogue NumberBNSS485
Device Lot Number2019041774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight67 KG